MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Inaccurate Delivery (2339)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that during a cataract surgery with intraocular lens (iol) implant procedure, while the intraocular lens was being positioned in the auto sensor, it was unexpectedly and forcefully ejected.This sudden ejection resulted in the loss of the iol, made it unusable for the patient.Additional information has been requested.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information has been provided in h.3., h.6., and h.11.The product was not returned.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.A qualified cartridge was indicated.The indicated viscoelastic is not qualified per the handpiece ifu (instructions for use).The product investigation could not identify a root cause for the reported complaint.The iol (intraocular lens) was not returned.The indicated viscoelastic is not qualified per the handpiece ifu.The iol ifu instructs: company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs to completely fill the cartridge with ovd (ophthalmic viscosurgical device) immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.Per the handpiece ifu: the qualified cartridge/iol combinations have been validated at an ambient temperature of 18 °c using the driving console setting (1.7 mm/sec, 3 seconds, and 3.0 mm/sec for initial velocity, pause and final velocity respectively).Using a higher velocity and shorter pause at lower temperatures, especially with high diopter lenses, could induce damage to iol and/or iol cartridge, affecting successful iol implantation.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22726869
Report Number1119421-2025-02164
Device Sequence Number18214826
Product Code HQL
UDI-Device Identifier00380652555876
UDI-Public(01)00380652555876(17)300101(11)250103(10)15968867
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.235
Device Lot Number15968867
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/14/2025
Supplement Date Received by Manufacturer09/30/2025
Initial Report FDA Received Date08/06/2025
Supplement Report FDA Received Date10/22/2025
Date Device Manufactured01/03/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTREPID AUTOSERT IOL HANDPIECE.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE C.; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE.
Patient SexUnknown